Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 302, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 17, 2024, 3:00 PM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2024, 3:00 PM MDT (21:00 UTC)
- Expired
- Sep 17, 2024, 3:33 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 12:48 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
093
WUUS55 KPUB 172100
SVRPUB
COC023-055-071-172145-
/O.NEW.KPUB.SV.W.0302.240917T2100Z-240917T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
300 PM MDT Tue Sep 17 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern Huerfano County in southeastern Colorado...
Northeastern Costilla County in south central Colorado...
Western Las Animas County in southeastern Colorado...
* Until 345 PM MDT.
* At 300 PM MDT, a severe thunderstorm was located over Fort Garland,
or 25 miles east of San Luis Valley Airport, moving northeast at 55
mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
La Veta, Blanca, Farisita, La Veta Pass, Cuchara, Fort Garland,
Spring Burn Scar south of Highway 160 in Costilla county, Spring
Burn Scar north of Highway 160, Indian Creek on the southeastern
Spring Burn Scar, and Spring Burn Scar south of Highway 160 in
Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10540 3743 10557 3781 10513 3746 10478
TIME...MOT...LOC 2100Z 236DEG 46KT 3740 10540
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Rodriguez1 follow-up statement
285 WWUS55 KPUB 172133 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 333 PM MDT Tue Sep 17 2024 COC023-055-071-172142- /O.CAN.KPUB.SV.W.0302.000000T0000Z-240917T2145Z/ Huerfano CO-Costilla CO-Las Animas CO- 333 PM MDT Tue Sep 17 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUERFANO... NORTHEASTERN COSTILLA AND WESTERN LAS ANIMAS COUNTIES IS CANCELLED... The severe thunderstorm which prompted the warning has weakened. Therefore, the warning has been cancelled. Gusty winds to 40 to 50 mph will be possible in the Walsenburg area through 4 pm. A Severe Thunderstorm Watch remains in effect until 700 PM MDT for south central and southeastern Colorado. && LAT...LON 3721 10540 3743 10557 3781 10513 3746 10478 TIME...MOT...LOC 2129Z 236DEG 46KT 3763 10497 $$ Hodanish
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 11:25 AM MDT, 3 hours 35 minutes earlier. Its key messages:
- Strong to severe storms possible today across most of southern CO, mainly for a damaging wind potential.
- Patchy frost/light freeze possible for central San Luis Valley tonight though coverage looks too limited for highlights at this time.
- Warm, dry and breezy days and seasonally cool overnight lows into the end of the work week with spotty critical fire weather conditions across the plains.
- Trending cooler and wetter for the weekend.
Area forecast discussion, Sep 17, 11:25 AM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Tue Sep 17 2024 .KEY MESSAGES... - Strong to severe storms possible today across most of southern CO, mainly for a damaging wind potential. - Patchy frost/light freeze possible for central San Luis Valley tonight though coverage looks too limited for highlights at this time. - Warm, dry and breezy days and seasonally cool overnight lows into the end of the work week with spotty critical fire weather conditions across the plains. - Trending cooler and wetter for the weekend. && .UPDATE... Issued at 1130 AM MDT Tue Sep 17 2024 Threat of severe weather has increased. Mesographics have been issued along with DDS packet. Although severe storms along I-25 corridor will be more isolated then storms farther east, the storms will affect the I-25 corridor region when the kiddos are getting out of school...3 pm-ish. Updated forecast to fine tune timing and also mention severe/strong winds in the gridded forecast database for the plains. \/Hodanish && .SHORT TERM /THROUGH TONIGHT/... Issued at 342 AM MDT Tue Sep 17 2024 Potent closed upper low will lift northeastward from the Great Basin into the northern U.S. Rockies with upper jet energy and a upper forcing crossing southern CO during the late morning and afternoon hours. Rounds of showers and thunderstorms will continue this morning out west before a more consolidated broken line of convection develops by late morning across the western mountains and spreads eastward across the valleys and southeast plains during the afternoon and evening hours. Strong south to southwest flow will advect some modest low level moisture northward, with afternoon dew points in the 40s to mid 50s across the valleys and southeast plains. Combined with some cooling aloft with the approach of the upper trough, mean sfc based CAPE off HREF ranges from up to 1000 J/kg across the interior valleys to up to 1250 J/kg across the southeast plains by peak heating. Deep layer shears will range from 30 to 50+ kts, with greatest values across western and northern portions of the forecast area where strongest upper jet level winds are maximized. Hodographs exhibit more straight line structure, though some slight curvature in the low levels exists across the plains. This would bode for splitting supercell potential if sufficient instability is present, with a slight favor towards the right movers tough deep layer shears orthogonal to frontal boundary will favor merging outflows/linear structures. Storm motions will be a swift north northeast component around 50 mph with the greatest severe risk being damaging winds due to momentum transport of stronger winds aloft to the surface. There could also be some severe hail, especially where CAPE and low level moisture can stay up. Low level drying along/behind the trough axis/front chases the higher CAPE eastward during the afternoon which may keep greatest hail threat in and near the mountains where shear is best and there is less atmosphere for melting to occur. Can't rule out some severe hail even out east though if surface dew points stay in the higher range of HREF probabilities (upper 50s.) This occurrence looks is less than a 20-30% chance for the far eastern counties based on 00z runs/probabilities. Thunderstorms should push east of the I-25 corridor by 5-6 PM and into KS by midnight, though the best severe threat may be done by 8 PM across the eastern most counties. Dry air spreads in overnight which should keep which will allow for good radiational cooling across the mountains and valleys where winds decouple. We could see a patchy frost or a light freeze for the San Luis Valley tonight though coverage looks too limited for a Frost Advisory right now. Will let later shifts reassess. Otherwise, a crisp night is in store for most of southern CO as lows even across the plains drop into the upper 40s to lower 50s for most areas which is closer to or slightly below climo. -KT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 342 AM MDT Tue Sep 17 2024 Wednesday-Thursday...Moderating westerly flow across the region on Wednesday becomes modestly southwest through the day on Thursday, as upper level ridging builds across the Southern Rockies and into the Southern High Plains ahead of another eastern Pacific system digging across the West Coast. Model data remains in good agreement of keeping much drier air in place across the region through Thursday. The dry air and generally weak downslope flow will help warm temperatures through the day, with highs at to slightly above seasonal levels in the 80s to lower 90s expected across the plains, and mainly in the 60s and 70s across the higher terrain, save for 40s and 50s at the peaks. The dry air will also lead to the potential for good radiational cooling and seasonally cool overnight lows in the 40s to lower 50s across the plains and mainly in the 30s across the higher terrain, with the potential for the high mountain valleys to see temperatures around freezing. The dry air and expected good mixing, will also lead to breezy afternoon's and some spotty critical fire weather conditions across the plains, though there does not look like enough coverage for any fire weather highlights at this time. Friday-Monday...Latest model data has trended slower and further south with the West Coast system, which now digs into southern California through day Thursday before slowly ejecting out across the Great Basin on Friday. Models do indicate increasing low level moisture within increasing southerly flow aloft across the Rockies on Friday. This will lead to breezy southerly winds and the potential for continued spotty critical fire weather conditions across western portions of the plains, while increasing low level moisture may keep rhs up enough to preclude any fire weather highlights. The increasing southerly flow will also bring the potential for some waa showers across the region Friday afternoon and evening. Friday highs will remain at and above seasonal levels before and expected cool down into the weekend. While there still remains differences in model timing and strength of the system, a slower and more southern trend has emerged, with the GFS and ECMWF solutions indicating a closed upper low lifting out across the Four Corners region into south central Colorado early Saturday morning, which then continues to track north and east into northeastern Colorado through early Sunday morning before lifting out into the Northern High Plains Sunday night. This slower and more southern track would bring better chances of precipitation to south central and southeast Colorado, along with much cooler temperatures for Saturday and Sunday behind a passing front. The operational Canadian model does indicate a slightly faster and more open wave moving across the Rockies through this timeframe, with all model suites indicating cool northwest flow developing behind the passing system for Sunday into early next week. Time will tell how this pattern will evolve, however, a cooler and wetter pattern looks to be in the offing for this weekend. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1118 AM MDT Tue Sep 17 2024 Main concern is a broken line of strong to severe storms will push across the region this afternoon. Storms will move across KALS between 1 and 4 pm, and I-25 between 2:30 and 5:30 pm-ish. Strong winds are primary concern at the taf sites. I cannot rule out some hail, though. Otherwise VFR after the system moves across. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...HODANISH SHORT TERM...KT LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Sep 17, 11:42 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Tue Sep 17 2024 COZ058>089-093>099-181745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Tue Sep 17 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are expected to develop across the entire region today as an intense Pacific storm moves just to the north of the region. The primary concern will be wind gusts to 40 to 60 mph in the mountains and valleys, and 60 to 80 mph over the plains. Hail up to the size of Ping Pong balls is also possible. Localized heavy rain will also be possible, but the storms will be moving rather quickly to the northeast at 25 to 35 mph. Strong winds of 20 to 40 mph outside of thunderstorms will occur over the eastern plains through the afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm, dry and breezy conditions are in the offing for Wednesday through Friday, with the potential for spotty critical fire weather conditions across portions of the southeast plains. The dry conditions will also allow for seasonally cool overnight lows with the potential for near freezing temperatures across the high mountain valleys through the end of the work week. Cooler temperatures with increasing chances for showers and possibly strong thunderstorms can be expected for the weekend, especially on Saturday, as another rather strong Pacific storm system moves across the Rockies. There will be the potential for snowfall across the highest mountain peaks this weekend with the passage of this weather system. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be near certain over the region this afternoon into mid evening. Hodanish
In the hours before
Special weather statement, Sep 17, 1:46 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 PM MDT Tue Sep 17 2024
COZ072-073-077>080-083-087-172015-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
146 PM MDT Tue Sep 17 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HUERFANO...
SOUTHEASTERN FREMONT...CUSTER...SOUTHEASTERN SAGUACHE AND
NORTHEASTERN COSTILLA COUNTIES THROUGH 215 PM MDT...
At 145 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Texas Creek to near Red
Wing. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Farisita, La Veta Pass, Gardner, Red Wing, Canon City,
Great Sand Dunes, Silver Cliff, Westcliffe, Rosita, and the Spring
Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
south central, central and southeastern Colorado.
&&
LAT...LON 3841 10512 3762 10501 3753 10540 3837 10559
TIME...MOT...LOC 1945Z 227DEG 49KT 3830 10543 3766 10533
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Sep 17, 1:58 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
158 PM MDT Tue Sep 17 2024
COZ071-072-074-075-087-088-172030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
158 PM MDT Tue Sep 17 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HUERFANO...EASTERN
COSTILLA AND SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Veta Pass to 9 miles southwest of
Stonewall. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Veta, La Veta Pass, Spanish Peaks, Cuchara, Cuchara Pass,
Stonewall, Weston, Spring Burn Scar south of Highway 160 in Costilla
county, Spring Burn Scar north of Highway 160, Indian Creek on the
southeastern Spring Burn Scar, and Spring Burn Scar south of Highway
160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
south central and southeastern Colorado.
&&
LAT...LON 3699 10533 3760 10537 3773 10491 3699 10483
TIME...MOT...LOC 1958Z 234DEG 43KT 3766 10513 3707 10516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Sep 17, 2:17 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
217 PM MDT Tue Sep 17 2024
COZ079-080-083-085>088-172045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
217 PM MDT Tue Sep 17 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HUERFANO...
SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER...SOUTH CENTRAL EL PASO...
NORTHWESTERN LAS ANIMAS AND PUEBLO COUNTIES THROUGH 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florence to 9 miles east of Farisita.
Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo, Pueblo Airport, Fountain, Florence, Pueblo Reservoir, Salt
Creek, Penrose, Pinon, Canon City, Greenhorn Mountain, Blende, Pueblo
West, Avondale, Rye, Beulah, San Isabel, Colorado City, Wetmore, and
Oak Ridge Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
central, southeastern and east central Colorado.
&&
LAT...LON 3869 10455 3779 10421 3776 10438 3762 10496
3849 10527
TIME...MOT...LOC 2016Z 231DEG 44KT 3842 10512 3774 10489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Sep 17, 2:26 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
226 PM MDT Tue Sep 17 2024
COZ074-086>088-172100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
226 PM MDT Tue Sep 17 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO...WESTERN
LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 300 PM MDT...
At 225 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walsenburg to 8 miles south of Segundo.
Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Raton
Pass, Boncarbo, Model, Segundo, Hoehne, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.
&&
LAT...LON 3762 10494 3780 10421 3700 10422 3699 10427
3699 10483
TIME...MOT...LOC 2025Z 231DEG 32KT 3761 10482 3700 10476
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Sep 17, 2:27 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
227 PM MDT Tue Sep 17 2024
COZ071-074-172100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
227 PM MDT Tue Sep 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
SOUTHEASTERN CONEJOS COUNTIES THROUGH 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Manassa, or 25 miles south of San Luis Valley
Airport, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Luis and San Acacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
south central Colorado.
&&
LAT...LON 3700 10577 3700 10589 3709 10598 3740 10558
3719 10537 3699 10576
TIME...MOT...LOC 2027Z 231DEG 32KT 3707 10584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EPLocal storm report, Sep 17, 2:56 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
256 PM MDT Tue Sep 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Gst 6 S Colorado City 37.86N 104.83W
09/17/2024 M64 MPH Huerfano CO Mesonet
Mesonet station CO029 025s066 Apache City.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 11:32 AM MDT | Special Weather Statement | PUB | Rio Grande | 28 min |
| Sep 17, 12:16 PM MDT | Special Weather Statement | PUB | Conejos, Rio Grande | 29 min |
| Sep 17, 12:17 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Sep 17, 12:29 PM MDT | Special Weather Statement | PUB | Conejos | 31 min |
| Sep 17, 12:32 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Saguache | 28 min |
| Sep 17, 12:54 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| Sep 17, 12:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Sep 17, 1:13 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Sep 17, 1:25 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Sep 17, 1:46 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Sep 17, 1:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Sep 17, 2:17 PM MDT | Special Weather Statement | PUB | Huerfano, Pueblo | 28 min |
| Sep 17, 2:26 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Sep 17, 2:27 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
| Sep 17, 2:30 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 30 min |
| Sep 17, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 35 min |
| Sep 17, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 34 min |
| Sep 17, 3:04 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Sep 17, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 34 min |
| Sep 17, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Las Animas, Otero, Pueblo | 43 min |
| Sep 17, 3:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Sep 17, 3:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Sep 17, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 19 min |
| Sep 17, 3:46 PM MDT | Special Weather Statement | PUB | Las Animas | 44 min |
| Sep 17, 3:48 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Sep 17, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 51 min |
| Sep 17, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 34 min |
| Sep 17, 4:01 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| Sep 17, 4:16 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Sep 17, 4:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Sep 17, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 43 min |
| Sep 17, 4:43 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Sep 17, 5:02 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Sep 17, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 66 min |
| Sep 17, 5:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Sep 17, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Sep 17, 5:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.